New Mexico, 2007Flash Flood in New Mexico, May 8, 2007
May 8, 2007 · NWS EPZ · 1 event in 1 county or zone
A slow moving line of strong thunderstorms dumped heavy rain on northwestern Dona Ana County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving line of strong thunderstorms dumped heavy rain on northwestern Dona Ana County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 8, 1:38 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, May 8, 1:38 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT TUE MAY 8 2007
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND THROUGH WEDNESDAY
EVENING. WITH THUNDERSTORMS HEAVY RAIN...SMALL HAIL AND STRONG
WINDS ARE POSSIBLE. THERE IS A ALSO A CHANCE FOR FLOODING IN
EXTREME WESTERN TEXAS AND SOUTH CENTRAL NEW MEXICO THIS EVENING
AND OVERNIGHT. THURSDAY A RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION...DRYING AND WARMING THINGS THROUGH THE WEEKEND.
&&
.DISCUSSION...
LOW PRESSURE TROUGH SITTING ACROSS ARIZONA AND NEW MEXICO INTO
COLORADO. WITH THE MOISTURE ASSOCIATED WITH THIS LOW AND INSTABILITY
PRESENT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
CONDITIONS CONTINUE TO LOOK FAVORABLE FOR SEVERE STORMS WITH GOOD
VERTICAL WIND SHEAR...DEEP CAPE AND ABUNDANT MOISTURE. GOLF BALL
SIZE HAIL MAY BE REPEATED TODAY WITH THE VERY STRONG
THUNDERSTORMS.
HAVE A FLASH FLOOD WATCH OUT FOR THE EAST COUNTIES IN THE CWA AS
PW VALUES OF .65 FROM THIS MORNING ARE ABOUT 170% OF NORMAL FOR
THIS TIME OF YEAR. THE CURRENT MODEL GUIDANCE SHOWS THE GREATEST
INSTABILITY SOUTH OF THE BORDER WITH CORFIDI VECTORS STEERING THE
STORMS NORTHEAST. HAVE LEFT THE WESTERN COUNTIES OUT OF THE WATCH AS
THE MOISTURE AND INSTABILITY THERE DO NOT LOOK AS FAVORABLE. THAT
BEING SAID...ISOLATED FLASH FLOODING CANNOT BE RULED OUT WEST OF
THE RIVER.
THIS WAVE WILL MOVE OUT OF THE REGION LATE WEDNESDAY. AS A RIDGE
OF HIGH PRESSURE BUILDS IN BEHIND THE EXITING LOW...THINGS WILL
DRY AND WARM. THIS RIDGE WILL REMAIN IN PLACE INTO NEXT
WEEK.
&&
.AVIATION...VALID 09/00Z-10/00Z.
SCT TSTMS WILL DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA
THIS EVENING AND TONIGHT. THESE STORMS WILL AFFECT THE SOUTHERN
HALF OF TWEB ROUTE 195 AND ALL OF ROUTE 196. CONDITIONS WILL
GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG WITH
GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY TSTMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 51 78 54 87 59 / 30 20 10 0 0
SIERRA BLANCA TX 49 71 51 85 55 / 40 30 20 0 0
LAS CRUCES 51 77 54 88 58 / 30 20 10 0 0
ALAMOGORDO 47 75 52 84 55 / 30 20 20 0 0
CLOUDCROFT 36 56 39 63 42 / 40 30 20 0 0
TRUTH OR CONSEQUENCES 49 75 51 84 55 / 30 20 10 0 0
SILVER CITY 45 71 49 77 51 / 40 20 10 0 0
DEMING 51 80 52 89 56 / 30 10 10 0 0
LORDSBURG 49 81 52 90 56 / 30 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ024-025-032.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ055-056.
&&
23/21
Hazardous weather outlook, May 8, 1:00 AM MST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 AM MDT TUE MAY 8 2007
NMZ022>025-030>032-TXZ055-056-091245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
200 AM MDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT.
STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS
PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40
MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING
AND PRODUCING FLOODING OVER ISOLATED LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS
...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY
EAST OF THE RIO GRANDE.
ROGASH
Flash Flood, Dona Ana
- When
- May 8, 6:15 PM MST to 7:00 PM MST
- Where
- Dona Ana County, Hatch
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 32.670, -107.150
An apartment complex in Hatch was flooded, requiring the local fire department to pump water out of the apartments.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Hail and Damaging Wind in Louisiana, May 8, 2007$30,000 · 1.75 in hail · 4 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in Oklahoma, May 8, 2007$25,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, May 8, 20071 injured · $9,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36601.